Talk

Advanced search

ARE THERE ANY GP'S ON HERE... PICS ATTACHED!

(39 Posts)
AdrenalineJunkie5 Mon 07-Aug-17 23:27:43

I've suffered from Chronic Urricaria with Angioedema for many years. I'm having a severe flare up right now. I went to my GP today as I needed more medicine but I was also concerned as a lot of bruising had appeared on my legs. I've ever had this before. He told me it "looked very superficial" and was nothing to worry about.

I'm unsure though. I know you should never rely on google as a source but I'm a little concerned about Urticarial Vasculitis. I saw this online after my appointment and it's made me question if the GP has made the right call?

Should I make another appointment with a different GP or should I trust what this GP has said?

Thank you.

AdrenalineJunkie5 Mon 07-Aug-17 23:29:08

Some hives have also turned rather purple in colour as they've faded which isn't how it has faded ever before.

AdrenalineJunkie5 Mon 07-Aug-17 23:53:50

Another small bruise. Also, the rash has started to look like little raised spots which it doesn't normally. So many things are different this time and I've had the condition for 25 years!

MollyHuaCha Mon 07-Aug-17 23:57:14

I'm not a medic, but your condition looks serious to me.

AdrenalineJunkie5 Mon 07-Aug-17 23:59:17

molly - I've had it bad this time. At one point I had such severe swelling in my legs I couldn't walk. Hoping to be over this flare up soon.

DearMrDilkington Tue 08-Aug-17 00:00:52

Your tummy looks really sore, is it painful? Bless you, it can't be nice to put up with. sad

AdrenalineJunkie5 Tue 08-Aug-17 00:01:22

It's on my face too sad

DearMrDilkington Tue 08-Aug-17 00:02:40

Poor you! Is it usually this bad? Have you got creams or anything to help soothe it?

AdrenalineJunkie5 Tue 08-Aug-17 00:03:38

It's itchy but the swelling in my hands and legs has caused the most pain. That's the finger I normally wear that ring on and it's usually loose.

AdrenalineJunkie5 Tue 08-Aug-17 00:04:41

I'm on a course of steroids and antihistamines.

DearMrDilkington Tue 08-Aug-17 00:07:08

They look really sore too.. is it usually this bad? How long has it been this bad for?

I'd go back to your gp and see if there's anything that can be done to calm it down. You can't be expected to live like this, it looks so uncomfortable and sore.

AdrenalineJunkie5 Tue 08-Aug-17 00:12:57

Honestly, they've given me everything. They can't do anymore for me, well that's how I'm made to feel. I've been discharged by the specialists and basically just left to struggle through.

Mumteedum Tue 08-Aug-17 00:21:53

Looks really sore. Is it hot and itchy? If it's different this time then maybe you could ring 101 and see what they say? How quickly has that rash come up? Any other symptoms?

Im not a medic but I'd be concerned that you and GP may assume it's your usual condition but you have something else going on too.

AdrenalineJunkie5 Tue 08-Aug-17 00:25:37

I told the gp everything this morning. I explained all the things that were different. He wasn't concerned but gave me the course of steroids as the antihistamines were all quite ineffective so far. History tells me I could be like this for anywhere up to a month.

AdrenalineJunkie5 Tue 08-Aug-17 00:26:02

I really hope another GP reads this.

AdrenalineJunkie5 Tue 08-Aug-17 00:26:37

*a GP

HattiesBackpack Tue 08-Aug-17 00:38:11

Hi OP, as you are experiencing a few new changes and unusual flare ups in your condition then best practice is for you to visit local walk in centre, (or GP appointment, if the GP isn't helpful then go to walk in)

Any unusual swelling and bruising needs assessing.

Also get your meds rechecked for contraindications

Those pics do look painful OP, I hope you are ok

AdrenalineJunkie5 Tue 08-Aug-17 01:25:15

Thanks Hattie. I have health anxiety and the doctor saw this on my notes and I feel he downplayed everything for this reason. I may be wrong though, maybe he's correct and it's nothing concerning.

AdrenalineJunkie5 Tue 08-Aug-17 01:37:06

I should add, I was already seen at the weekend by an out of hours GP who prescribed Fexofenadine. I had to make an emergency appointment with my GP this morning because things had worsened and I was worried about the bruises. He said he was not concerned. He also said this can happen with hives. He then prescribed prednisolone and booked me a follow up appointment for a weeks time.

pimmsy Tue 08-Aug-17 07:15:02

Hi AdrenalineJunkie5,

I've Pm'd you, I don't have much to add, but this happens to me, the swelling sort of turns into a bruise and unfortunately, It seems to be a case of wait it out, I seem to have photos of the rashes but not the bruises they were leaving behind. But one the weals went down I had quite big and sore bruises on my legs. All I got from the doctors were enough steroids to put on more weight ...

Also, I've added a normal but tired face photo + a "case of the swells" as I call them a photo, taken 48 hours apart. It then takes about 5/6 days for the swelling to go down and quite often when my face swells I'm left with a bruised face, I think just because It swells so quickly.

pimmsy Tue 08-Aug-17 07:15:46

Oh the lovely photo didn't join

pimmsy Tue 08-Aug-17 07:19:40

I'm in a rush this morning, but I'll go through my picture library on my computer this evening because I know that I have photos of the bruises because it freaked me out the first time it happened as well, I've just looked at your pictures and it looked pretty much the same last time I had a bruising episode

AdrenalineJunkie5 Tue 08-Aug-17 14:22:05

pimmsy that looks awful too. I have so much sympathy for you. Do your hives fade to purple like the picture of my stomach above? I'm frightened by what google's telling me about that. I'm sitting in tears. I just want to give up. I can't cope with life just now, it's too hard sad

AdrenalineJunkie5 Tue 08-Aug-17 15:19:25

This is today's situation.

pimmsy Tue 08-Aug-17 19:26:16

It is awful.. the hives do fade to purple bruises first time it happened I was also terrified, but honestly it wasn't a sign of anything else, not anything the doctors found anyway... and I'm still alive. I'm on a train with patchy internet but have Pm'd you my email address, if be happy to send you a copy of the medical reports I have if that could be of any lowly confort to you. Wishing you strength and hope you manage to sleep a little. I know we are All different but I find that atarax is the best antihistamine for me and that wearing clothes inside out so the seams don't itch is best.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: